Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App 
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Understanding Your LabsUnderstanding Your Labs
         
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Sudden drop in CD4/cd8%

Jul 16, 2016

Hi, on 9/9/2015 my labs were: cd4 count 1078, cd4% 46.9, cd8 636, cd4/8 ratio 1.7, wbc 10,300, viral load <20 copies, and <1.30 log copies.

On 7/6/2016 my labs were: cd4 count 767, cd4% 33.4, cd8 838, cd4/8 ratio 0.9, wbc 6,300, <20 copies, and <1.30 log copies.

I can't get into my dr for another three weeks and I'm worried about the sudden change. I switched from Atripla to Triumeq due to kidney side effects last May 2015. My kidney labs, GFR, and creatinine levels looks great now (1.51 to 1.34 creatinine and 58 to 66 GFR).

On 9/19/2015 my cd4/8 ratio was 1.7 and it was the same on 6/4/2015 and 1.4 on 4/8/2015. On 4/8/2015 my cd8 absolute was 369. It's now 838 just over a year later. So, my cd8 rose dramatically, my cd4 went down, my wbc went down, and my cd4/8 ratio really dropped.

Should I be worried?

Response from Dr. Holodniy

I would not be concerned, given the HIV viral load remains undetectable. For whatever reason, you had a drop of 4,000 in total WBC between those measurements, and that likely accounts for the drop in CD4 and CD8 cells. Very uncommonly, some people have been found to have reduced WBC using Triumeq.



Previous
Hiv and syphilis
Next
CD4 Count

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement